Hospira Voluntarily Recalls Lots of Ketorolac Tromethamine for Particulates
By

Hospira, Inc., has announced a voluntary recall of the analgesic,ketorolac tromethamine injection, USP in the United States and Singapore due to potential particulate. The presence of particulate was confirmed through a customer report of visible, floating particulate identified in glass fliptop vials. The particulate was identified as calcium-ketorolac crystals. Multiple lots are impacted by this recall.

The lots were distributed from February 2013 to December 2014 in the United States and from January 2014 to July 2014 in Singapore. Hospira said it has not received reports of any adverse events associated with this issue for these lots to date. Hospira has initiated an investigation to determine the root cause and corrective and preventive actions.

“If particulates are not observed prior to administration, intramuscular (IM) or intravenous (IV) administration theoretically could result in localized inflammation, allergic reaction, granuloma formation or microembolic effects (IV only),” said Hospira in its release. “However, there is no evidence indicating that IM or IV injection of inert particles results in harm to patients when only a small amount over a limited period of time is administered as is the case with ketorolac. Delay of therapy may occur due to particulates blocking the infusion of solution or due to observation of particulates at the point of care. However, this delay is likely to be of negligible clinical significance as this medication is administered by a healthcare provider and remediation is readily available.”

Source: FDA and Hospira

Leave a Reply

Your email address will not be published. Required fields are marked *